Jump to content
Sign in to follow this  
BrotherZoot

Lexapro/cipralex Brand Name Vs. Generic

Recommended Posts

Hi everyone,

 

It's been a while since I posted and I hope everyone's doing well. There are many people here I'd like to check in on and hope they've gotten over side-effects and seen improvements.

 

I have been doing quite well, overall. Had a period of feeling quite good, really, though part of that might have been the fact that I've been managing work okay during a busy time that I'd been worried about. I'm still functioning quite well at work and am able to keep myself moving through force of will, but I am having issues with fatigue and lack of motivation. I was also feeling more anxious and depressed within the last several weeks; nothing like I was experiencing earlier this year when I started on escitalopram, but enough to make me worry that I could be backsliding.

 

Anyway, mostly as a test to see whether it might make a difference, I switched yesterday from Teva-escitalopram (generic) to Cipralex (brand name), which my doctor prescribed me. Has anyone gone between generic and brand name and noticed any difference? I will say that yesterday and this morning I felt better than I have in a while (despite having a real, serious discussion with my wife about the state of our relationship), but then part-way through this morning I started feeling a bit spacey, light-headed and kind of nauesous. I am having trouble concentrating, but that's been an issue for a few days now, and probably has nothing to do with the switch.

 

I'm also wondering if my worsened symptoms are due to the seasonal change. Up in Canada, the weather is a lot more dreary and the days are getting really short. Anyone here have SAD? I guess I just think it's weird that I'd be getting more anxiety becuase my understanding is that anxiety isn't associated with SAD.

Share this post


Link to post
Share on other sites

Oh, I'll also mention that throughout my time on Lexapro (I also take 15 mg Mirtazipine to help with the insomnia that the Lexapro brought on) I've had a stretch of good days and then a few bad days. It's always seemed a bit inconsistent, but I have so far just ridden out the bad days and then feel better again. Does anyone else have that experience? I really don't want to switch to a different medication entirely, if I don't have to. I do wonder whether the Mirtazipine was giving me some AD effect but it's inconsistent--it is notorious for pooping out quickly. I wonder whether it falters and doesn't exactly poop out but stops working for a while because it exhausts my brain's serotonin.

Share this post


Link to post
Share on other sites

Hi Zoot!

It's great when people check in. I'm here a lot less often than I was at the beginning of treatment but I still scan the forum at least weekly.

 

I'm a long-term SAD sufferer. I've fallen into mild depression each fall for as long as I can remember. I think the escitalopram may be helping with it this year. I've continued to feel some anhedonia and occasional fatigue since I started it (back in July) but haven't forgotten how much worse it was with anxiety and extremely dark thoughts I had prior to starting on meds.

 

I'm doing much, much better at being able to start, finish and take on new work. Glad to hear it's going well for you, too.

 

I personally believe that brand names and generics can vary by quite a bit, despite what the generic manufacturers and individual docs might say. If I had a choice, I'd be on the brand name. I understand that generics can legally vary a certain percentage (20%?) from the brand name. Depending on the individual, that can result in a radical difference in how you do on the med.

Share this post


Link to post
Share on other sites

Glad to hear from you too, birch. And glad that things are going well for you.

 

Do you have anxiety along with depression? Do you find any seasonal variation in anxiety if you do experience it? Have you tried light therapy?

Share this post


Link to post
Share on other sites

Okay, wow. This is Day 3 of the switch to brand name Cipralex, and I'm experiencing heightened anxiety and depression just like I did with dose changes on the generic. Is this all in my head or an effect of the med change? I knew to expect a resurgence in side effects, but wasn't expecting this. I'm getting the hot flushing again that I haven't experienced in a long time too.

Share this post


Link to post
Share on other sites

Okay, wow. This is Day 3 of the switch to brand name Cipralex, and I'm experiencing heightened anxiety and depression just like I did with dose changes on the generic. Is this all in my head or an effect of the med change? I knew to expect a resurgence in side effects, but wasn't expecting this. I'm getting the hot flushing again that I haven't experienced in a long time too.

I wouldn't have expected that either. Did you up your dose, too, or just go from generic to brand name? Hope it evens out quickly.

Share this post


Link to post
Share on other sites

Glad to hear from you too, birch. And glad that things are going well for you.

 

Do you have anxiety along with depression? Do you find any seasonal variation in anxiety if you do experience it? Have you tried light therapy?

When I experienced SAD most of my life it was depression but not anxiety. That came later. Never tried a light but considered buying one at one time. So far this fall the lexapro seems to be keeping the SAD at bay. :-)

Share this post


Link to post
Share on other sites

hello. in my (anecdotal) opinion 

 

- switching from generic to brand or vice versa SHOULD NOT have any effect on you because generics are regulated by FDA and are made by "reverse engineering," which, in a nutshell, means that the "active ingredient" (escitalopram) is the same but just the carrier of that the active ingredient is/are different. the carriers are literally "inert" and should not be affecting your mood;

 

- i too take mirt 15 mg. 15 mg is, a bit, below therapeutic a dose and it's only purpose with the ssri, in my opinion, is for its strong anti-histamine effect to give you sound sleep. if you are still getting sound sleep, the question of it pooping out is irrelevant for it is not augmenting your serotonin (or the n neurotransmitter) to any significant degree. 

 

i think the issues you are experiencing will abate with time. 

Edited by Rahul

Share this post


Link to post
Share on other sites

Thanks for the reply, I appreciate it. I've found that I have good and bad stretches my entire time on escitalopram, so I guess that's probably what I'm experiencing. I have consistently had a hard time after waking up though and have been tired throughout the day. I'm not holding out hope that it will change on its own at this point. I've been on escitalopram since April.

Share this post


Link to post
Share on other sites

i commiserate. you've been on an optimal dose of lex with a wonderful adjuvant, mirt., for a pretty long time yet you have stretches of bad days. something is not working. 

Share this post


Link to post
Share on other sites

Well, I leveled out for a while after switching to the brand name, but the last few weeks have been rough again. I have felt as though I have a viral infection--exhausted, chilled, headaches, muscle aches, and irritable--but I haven't had clear signs of a virus, like a sore throat or fever, which leads me to think it's depression. I am just completely exhausted and have been tired, really, throughout my time on medication and when I was depressed beforehand. Not sure whether this is a side effect of the medication or breakthrough depression. Very frustrating to have been on medication this long and still feel like crap.

Share this post


Link to post
Share on other sites

One other things I've noticed is that I typically struggle more in the mornings. Even before all of this happened, I know that I tended to be more "on" late at night and feel pretty irritable in the mornings.

Share this post


Link to post
Share on other sites

Well, I leveled out for a while after switching to the brand name, but the last few weeks have been rough again. I have felt as though I have a viral infection--exhausted, chilled, headaches, muscle aches, and irritable--but I haven't had clear signs of a virus, like a sore throat or fever, which leads me to think it's depression. I am just completely exhausted and have been tired, really, throughout my time on medication and when I was depressed beforehand. Not sure whether this is a side effect of the medication or breakthrough depression. Very frustrating to have been on medication this long and still feel like crap.

 Huh, well, a few hours after this I was in the bathroom throwing up and that lasted the night. Then I slept for like 36 hours. Maybe all my symptoms were really viral. I'm still feeling a bit crap but not as bad as I was. I hate winter.

Share this post


Link to post
Share on other sites

How are you doing BrotherZoot? I hope you're doing well and improving. Has Lexapro helped at so far? Have you thought about upping your dosage to maybe 20mg? That's what I'm on right now. I've been on 20mg for the last 3 weeks and 4 weeks total as I started on 10mg and I've seen marked improvement this last week, although I do still feel some anxiety during the am and day, but I've been able to shake it off. I'm hoping I will feel the full benefits soon. Let's hang in there and be strong. Take care and God bless you.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...